Welcome to the International Emetophobia Society | The Web's Largest Meeting Place for People With Emetophobia.
emetophobiaeraser 468x60 v2
Results 1 to 11 of 11
  1. #1
    Join Date
    Jul 2009
    Location
    United Kingdom
    Posts
    122

    Default Prozac making me worse? Irrational thinking? answer please Sage and anyone

    I don't really need people saying that prozac is making me worse because i dont need to hear it right now. But i do want people to respond.

    I got very ill 2 years ago when I was 16. I had panic attacks and wouldn't eat. The Doctor put me on prozac. 20mg once a day. i'm a complete hypochondriac. As soon as i took the first pill I had a panic attack worrying that it was messing with my brain. I hate being out of control of my own body. I THOUGHT this help be got better. I got better over the course of about a year. I stayed well for about half a year and then a couple of weeks ago got REALLY ill again. Panicing all day long, can barely eat or leave the house. So I doubled my dose of prozac to 40mg a day. Hoping this would make me feel better. I have been on double dose for about 2 weeks now and my anxiety hasn't improved. Now i've been researching the internet and reading loads of posts that it can actually make anxiety and panic attacks WORSE! So now im really worrying that doubling the dose is going to make me even worse. I have a friend who says she tried a drug very similar to prozac when she was a teenager and it made her worse so she stopped taking it. Now she is on Citalopram. I really dont think i could cope with changing medicines at the moment.. and even if i did what if it made me worse or didn't do anything? I'm only 17 and i dont know what to do. Should i just keep taking the prozac and admit its just my mind that keeps making me feel worse? Or maybe im expecting the prozac to do too much? I kept thinking there was a medicine that would make me feel fine again.. and i realise there isn't ANY pill out there that can change the way i think.

    Anyone?
    Please answer
    And don't scare me and say that it could be making my anxiety loads worse. I really don't need to hear that right now.

  2. #2
    Join Date
    Mar 2010
    Location
    Hove, UK
    Posts
    1,267

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    Did your GP tell you to up your dose or did you just up it yourself?

    Basically, with anti-depressants, things often get worse before they get better and the first 4-5 weeks of starting a course or increasing the dose can make depression/anxiety/panic worse. You say you don't want to hear people tell you that it can make your anxiety worse but I'm afraid that's just the way it is.

    The thing with anti-depressants is that while they're very effective at what they do, they don't actually treat the root cause of the problem, so unless you're getting help and support with all the things that are making you feel bad, they won't work to their full potential, know what I mean? Are you getting some kind of ongoing therapy/counselling to help with the way you feel?

    Although you feel more anxious at the moment, it's TEMPORARY and should pass over the next 2 or 3 weeks once your body has adjusted to the higher dose.

    Sorry if I've made you feel worse, I don't mean to, I'm just telling you like it is so you know what's going on and can understand that it's normal to feel the way you're feeling when you start taking a higher dose of AD's xx

  3. #3
    Join Date
    Jul 2009
    Location
    United Kingdom
    Posts
    122

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    I didn't know that upping the dosage can make anxiety worse?
    I thought that that was when you first started taking it...
    I just wonder why i got ill again. The prozac was supposed to stop be becoming ill again :/

    Thanks for replying

  4. #4
    Join Date
    Mar 2010
    Location
    Hove, UK
    Posts
    1,267

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    It can happen when you up the dosage too, unfortunately. Like I said though, it should be temporary....

    It's horrible I know but it IS normal. Really hope things get better for you soon x

  5. #5
    Join Date
    Jul 2009
    Location
    United Kingdom
    Posts
    122

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    How do you know this?

    And thank you me too..
    starting hypnotherapy this week
    I'm just worrying and trying to blame things on everything but me. Someone told me prozac was really similar to seroxat which made me really worry because that drug is now illegal!

  6. #6
    Join Date
    Sep 2010
    Location
    In Recovery
    Posts
    622

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    I don't know if Prozac is making you worse, but I can tell you that I was put on it years ago and it made me a gazillion times worse. Prozac is the absolute worst medication I have ever taken for anything. I wouldn't take it again ever for any reason. It was HORRIBLE.

  7. #7
    Join Date
    Jul 2009
    Location
    United Kingdom
    Posts
    122

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    how did it make you worse though?
    Suicidal or anxiety?
    And was it when you first started taking it?

  8. #8
    Join Date
    Mar 2010
    Location
    Hove, UK
    Posts
    1,267

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    Quote Originally Posted by verityvee View Post
    How do you know this?

    And thank you me too..
    starting hypnotherapy this week
    I'm just worrying and trying to blame things on everything but me. Someone told me prozac was really similar to seroxat which made me really worry because that drug is now illegal!
    I'm not an expert by any means - I'm a midwife and we have to study a lot of common drugs such as AD's as we work with so many people who use them.

    Hope the hypnotherapy works for you! x

  9. #9
    Join Date
    Apr 2004
    Location
    Vancouver, BC, Canada
    Posts
    4,386

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    Sorry vv, I don't really know anything about pharmaceuticals. Ask your doctor and/or pharmacist these questions - they're important ones and you should.
    For more info about emetophobia and treatment:

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
    DISCLAIMER ~ Any advice I give on this forum is well-intentioned and given as to a peer or friend or for educational purposes. It does not in any way constitute psychotherapeutic or medical advice. Please discuss anything you may learn from my posts with your doctor and psychotherapist prior to making any decisions or changes or taking any actions.



    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

  10. #10
    Join Date
    Jan 2010
    Location
    north carolina, usa
    Posts
    4,267

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    different people respond differently to meds. i've been on prozac for 10 plus years and i think its a miracle drug for me. i don't feel "drugged" when i'm on it.....it just cuts down on the obsessive thoughts and alot of the anxiety.

    when you said you thought prozac would keep you from getting ill....what do you mean by ill?

    i still have panic attacks.......but they are way less severe and less often.

    you said you felt better for a year.......i'm sure that's because you were on your prozac.........but it does not "cure" emet. it just helps you deal with it better.....or atleast that's what it does for me.

    you probably shouldn't up your dose without talking to your dr first. i'm still on 20mg a day even after all these years.......

    there are tons of antidepressants out there now.....i have friends that have been on alot of them.......some with bad results some were helped......like i said different people react differently to this type of drug.

    go talk to you doctor....try to relax a little
    how i feel about emet
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

  11. #11
    Join Date
    Feb 2010
    Location
    France
    Posts
    62

    Default Re: Prozac making me worse? Irrational thinking? answer please Sage and anyone

    I am also on prozac and it has really helped as well (of course evreyone reacts differently to AD) when you up the dose you have to go slowly too have the least side effects. I started on 10mg then 20 then 30 then 40 each time staying at least 5 weeks on a same dosage. When I upped the dose I felt mild anxiety for 2 days and insomnia then I was back to normal. Definitly do not stop it suddenly and you should see with your doctor about reajusting the dosage you should not encounter any pb since you seem to tolerate it well at 20mg. good luck stay strong

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

emetophobiaeraser 728x90